Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 285, NWS Little Rock, AR

August 23, 2005Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2005, 2:30 PM CDT for Pulaski County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2005, 2:30 PM CDT (19:30 UTC)
Expired
Aug 23, 2005, 3:15 PM CDT
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:00 AM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Aug 23, 4:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE AUG 23 2005

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
NO BIG CHANGES IN THE OVERALL WEATHER PATTERN...EXCEPT
IT IS A FEW DEGREES COOLER. BOUNDARY HAS SAGGED INTO
CENTRAL/SOUTHERN ARKANSAS...AND STILL HOT SOUTH OF THE
BOUNDARY. HEAT INDEX VALUES RIGHT AROUND 105 DEGREES
IN THE SOUTHERN COUNTIES THIS AFTERNOON. OPTED AGAINST
A HEAT ADVISORY AT THIS TIME.

BOUNDARY WILL REMAIN NEARLY STATIONARY THE NEXT COUPLE
OF DAYS. SYSTEMS ALOFT WILL ARRIVE FROM THE PLAINS TO
INTERACT WITH THE FRONT...SO HAVE CHANCES FOR SHOWERS
AND THUNDERSTORMS TODAY/WEDNESDAY.

IN GENERAL...STORMS WILL DEVELOP RANDOMLY...WITH SPOTTY
HEAVY DOWNPOURS. ISOLATED SEVERE STORMS CANNOT BE RULED
OUT...WITH WIND DAMAGE THE MAIN CONCERN.

BY THURSDAY...RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
REGION. BOUNDARY WILL LIFT BACK TO THE NORTH...WITH
THE HEAT RETURNING. ONLY ISOLATED STORMS TO END THE
SHORT TERM. (46)
&&

.LONG TERM...SATURDAY THROUGH MONDAY
RIDGE ALOFT WILL CONTINUE TO EXERT ITS INFLUENCE ON OUR WEATHER
DURING THE EXTENDED PERIOD. NO MAJOR SHORT WAVE WILL BE CAUSING THE
RIDGE TO BREAK DOWN...SO A CONTINUATION OF THE PATTERN WILL LEAD TO
A SURFACE RIDGE CENTERED OVER THE NORTHEAST PART OF THE COUNTRY AND
WINDS FROM THE SOUTH OR SOUTHEAST ACROSS ARKANSAS ON THE BACK SIDE
OF THE HIGH. TEMPERATURES WILL CONTINUE TO CLIMB ABOVE NORMAL.
DAYTIME HEATING WILL WORK ON SURFACE MOISTURE LATE IN THE
PERIOD...SO SLIGHT CHANCE POPS FOR DAY6 DURING THE AFTERNOON AND ON
DAY7. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  95  73  92  72 /  30  30  20  20
HARRISON AR       86  66  87  65 /  40  30  10  10
HOT SPRINGS AR    95  73  94  72 /  30  20  20  20
PINE BLUFF AR     97  74  94  74 /  30  20  20  20
MOUNTAIN HOME AR  87  66  87  65 /  40  30  10  10
MONTICELLO AR     98  75  95  75 /  30  20  20  20
SEARCY AR         94  72  91  71 /  30  30  20  20
MOUNT IDA AR      94  73  94  71 /  30  30  20  20
RUSSELLVILLE AR   92  70  91  70 /  30  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 23, 2:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT TUE AUG 23 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
230 PM CDT TUE AUG 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO
EXPECTED WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:21 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren39 min
Aug 23, 2:02 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline43 min
Aug 23, 2:22 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell38 min
Aug 23, 2:59 PM CDTFlash Flood WarningLZKPulaski, Saline2 hr
Aug 23, 3:00 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell45 min
Aug 23, 3:37 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson38 min
Aug 23, 3:40 PM CDTFlash Flood WarningLZKFaulkner, White2 hr
Aug 23, 4:18 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie57 min
Aug 23, 4:22 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln53 min
Aug 23, 4:57 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln48 min
Aug 23, 5:24 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln66 min
Aug 23, 5:47 PM CDTFlash Flood WarningLZKMontgomery, Polk, Scott118 min
Aug 23, 6:03 PM CDTSevere Thunderstorm WarningLZKPerry, Yell42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.